Alert archive / California / Wind Advisories in 2014

Wind Advisory 23, NWS Los Angeles, CA

March 31, 2014

NWS Los Angeles, CA issued this wind advisory at Mar 31, 2014, 3:49 AM PDT. It took effect at Mar 31, 2014, 1:00 PM PDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Mar 31, 2014, 3:49 AM PDT (10:49 UTC)
In effect from
Mar 31, 2014, 1:00 PM PDT
Expired
Apr 1, 2014, 3:01 AM PDT
In force
14 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

588 
WWUS76 KLOX 311049
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
349 AM PDT MON MAR 31 2014

...GUSTY WINDS WILL AFFECT THE ANTELOPE VALLEY...

.STRONG ONSHORE FLOW AHEAD OF AN APPROACHING FRONTAL SYSTEM WILL
BRING GUSTY WINDS TO MUCH OF THE ANTELOPE VALLEY THIS AFTERNOON
AND EVENING.


CAZ059-311900-
/O.NEW.KLOX.WI.Y.0023.140331T2000Z-140401T0400Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
349 AM PDT MON MAR 31 2014

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING.

* WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING...THIS AFTERNOON THROUGH THIS EVENING. 

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS
  14 AND 138. IN ADDITION...AREAS OF BLOWING DUST AND SAND COULD
  RESTRICT VISIBILITIES TO ONE QUARTER MILE OR LESS AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

DB/ASR
3 follow-up statements
100 
WWUS76 KLOX 311851
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1151 AM PDT MON MAR 31 2014

...GUSTY WINDS WILL AFFECT THE ANTELOPE VALLEY...

.STRONG ONSHORE FLOW AHEAD OF AN APPROACHING FRONTAL SYSTEM WILL
BRING GUSTY WINDS TO MUCH OF THE ANTELOPE VALLEY THIS AFTERNOON
AND EVENING.

CAZ059-010300-
/O.CON.KLOX.WI.Y.0023.140331T2000Z-140401T0400Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
1151 AM PDT MON MAR 31 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WINDS AND TIMING...SOUTHWEST TO WEST 20 TO 35 MPH WITH GUSTS TO
  50 MPH THROUGH THIS EVENING. ISOLATED STRONGER WINDS NEAR LAKE
  PALMDALE POSSIBLE.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE 
  HIGHWAYS 14 AND 138. IN ADDITION...AREAS OF BLOWING DUST AND 
  SAND COULD RESTRICT VISIBILITIES TO ONE QUARTER MILE OR LESS 
  AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

RK/SS
250 
WWUS76 KLOX 010244
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
744 PM PDT MON MAR 31 2014

...GUSTY WINDS WILL AFFECT THE LOS ANGELES COUNTY MOUNTAINS AND
   ANTELOPE VALLEY TONIGHT...

.STRONG ONSHORE FLOW AHEAD OF AN APPROACHING FRONTAL SYSTEM WILL
BRING GUSTY SOUTHWEST WINDS TO MUCH OF THE LOS ANGELES COUNTY MOUNTAINS
AND ANTELOPE VALLEY TONIGHT.

CAZ054-011000-
/O.EXB.KLOX.WI.Y.0023.000000T0000Z-140401T1000Z/
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG
744 PM PDT MON MAR 31 2014

...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT TUESDAY.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH
  TONIGHT...EXCEPT ISOLATED GUSTS OVER 50 MPH ACROSS HIGHER 
  ELEVATIONS.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS
  2 AND 14 AS WELL AS INTERSTATE 5.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ059-011000-
/O.EXT.KLOX.WI.Y.0023.000000T0000Z-140401T1000Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
744 PM PDT MON MAR 31 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PDT TUESDAY...

* WINDS AND TIMING...SOUTHWEST TO WEST 20 TO 30 MPH WITH GUSTS TO
  45 MPH TONIGHT. ISOLATED GUSTS OVER 50 MPH IN THE FOOTHILLS.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE 
  HIGHWAYS 14 AND 138. IN ADDITION...AREAS OF BLOWING DUST AND 
  SAND COULD RESTRICT VISIBILITIES TO ONE QUARTER MILE OR LESS 
  AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

GOMBERG/KAPLAN
887 
WWUS76 KLOX 011001
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
301 AM PDT TUE APR 1 2014

...GUSTY WINDS EXPECTED TO DEVELOP ACROSS THE LOS ANGELES AND
VENTURA COUNTY COASTAL AREAS EARLY THIS AFTERNOON THROUGH THIS
EVENING...

...WIND ADVISORY CANCELLED FOR THE LOS ANGELES COUNTY MOUNTAINS
AND ANTELOPE VALLEY...

.WINDS WILL CONTINUE TO DIMINISH THROUGH THE EARLY MORNING HOURS
ACROSS THE MOUNTAINS AND ANTELOPE VALLEY. THERE WILL BE INCREASING
WEST WINDS EARLY THIS AFTERNOON AFFECTING THE COASTAL AREAS OF LOS
ANGELES AND VENTURA COUNTIES...ESPECIALLY NEAR THE COAST.

CAZ054-059-011115-
/O.CAN.KLOX.WI.Y.0023.000000T0000Z-140401T1000Z/
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG...
LANCASTER...PALMDALE
301 AM PDT TUE APR 1 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY.

WINDS HAVE DIMINISHED TO BELOW WIND ADVISORY THRESHOLDS THIS
MORNING...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. THERE
WILL CONTINUE TO BE SOUTHWEST WINDS WITH GUSTS TO 40 MPH...BECOMING
WEST TO NORTHWEST LATER THIS MORNING. WINDS WILL CONTINUE TO
DIMINISH THROUGH THIS MORNING.

$$

CAZ040-041-011815-
/O.NEW.KLOX.WI.Y.0024.140401T1900Z-140402T0400Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO...MALIBU...
SANTA MONICA...BEVERLY HILLS...HOLLYWOOD...LONG BEACH
301 AM PDT TUE APR 1 2014

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING.

* WINDS AND TIMING...GUSTY WEST WINDS 15 TO 25 MPH WITH GUSTS TO
  35 MPH WILL DEVELOP EARLY THIS AFTERNOON AND CONTINUE THROUGH
  MID EVENING. STRONGEST GUSTS WILL OCCUR NEAR THE COAST. WINDS
  WILL THEN DIMINISH THROUGH THE OVERNIGHT HOURS.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ087-011815-
/O.NEW.KLOX.WI.Y.0024.140401T1900Z-140402T0400Z/
CATALINA ISLAND-
INCLUDING THE CITY OF...AVALON
301 AM PDT TUE APR 1 2014

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING.

* WINDS AND TIMING...WEST TO NORTHWEST WINDS 15 TO 25 MPH WITH
  GUSTS TO 40 MPH WILL DEVELOP EARLY THIS AFTERNOON. WINDS WILL
  BEGIN TO DIMINISH LATER THIS EVENING. STRONGEST GUSTS WILL
  AFFECT TWO HARBORS AS WELL AS THE CATALINA AIRPORT.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

KAPLAN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Mar 31, 3:30 AM PDT, 19 minutes earlier.

Area forecast discussion, Mar 31, 3:30 AM PDT, 19 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
330 AM PDT MON MAR 31 2014

.SYNOPSIS...

TWO MORE WEATHER SYSTEMS WILL MARCH THROUGH THE REGION IN THE NEXT
WEEK. THE FIRST SYSTEM WILL BRING A QUARTER TO A HALF INCH OF RAIN
TONIGHT THROUGH WEDNESDAY. A SECOND FRONT MAY MOVE THROUGH THE AREA
ON FRIDAY WITH A SLIGHT CHANCE OF SHOWERS. TEMPERATURES WILL REMAIN
BELOW NORMAL.

&&

.SHORT TERM (TODAY-WED)...
TODAY WILL START OFF FAIRLY NICELY WITH SUNNY SKIES SOUTH OF POINT
CONCEPTION AND PARTLY TO MOSTLY CLOUDY SKIES WITH AREAS OF STRATUS
IN THE SANTA MARIA AND SANTA YNEZ AREA. A FRONT (STRONGER THAN THE
ONE WE HAD OVER THE WEEKEND) WILL APPROACH THE CENTRAL COAST LATER
THIS AFTERNOON AND WILL INCREASE THE CLOUDS AS WELL AS BRING A
CHANCE OF SHOWERS TO THE COASTS OF SLO COUNTY. THE ONSHORE PRESSURE
GRADIENT WILL INCREASE AHEAD OF THE FRONT. IT WILL BE A BREEZY DAY
AT THE BEACHES AND ANTELOPE VLY. WIND GUSTS WILL INCREASE TO 50 MPH
THIS AFTERNOON ACROSS THE ANTELOPE VLY AND A WIND ADVISORY IS IN
PLACE THERE THIS AFTERNOON THROUGH EVENING.

THE FRONT WILL MOVE THROUGH THE AREA TONIGHT AND WILL BRING BRING
RAIN TO ALL AREAS. THERE WILL LIKELY BE ABOUT A 2 TO 3 HOUR PERIOD
OF STEADY RAIN WITH THIS FRONT. RAIN WILL TURN TO SHOWERS IN THE
WAKE OF THE FRONT TUESDAY. THE SBA SOUTH COAST AND VENTURA COAST
WILL SEE MUCH LESS IN THE WAY OF CLOUDS AND SHOWERS AS NORTHWEST
DOWNSLOPING WINDS WILL HELP TO KEEP THE AREA A LITTLE DRIER AND LESS
CLOUDY.

AS THE UPPER LOW MOVES CLOSER TO SHORE THE COLD POOL ABOVE THE UPPER
LOW WILL DESTABILIZE THE ATMOSPHERE ENOUGH TO WARRANT A SLGT CHC OF
TSTMS FOR SLO COUNTY. AS THE UPPER LOW SWINGS THROUGH THE STATE
TUESDAY NIGHT THE COLD AIR ALOFT AND A DECENT VORT LOBE WILL BE
ENOUGH TO CAUSE A DECENT UPTICK IN SHOWER ACTIVITY AND ALMOST ALL
AREAS WILL SEE SOME PRECIP OVERNIGHT.

RAINFALL TOTALS TONIGHT THROUGH WEDNESDAYS WILL AVERAGE FROM A
QUARTER TO HALF INCH. SOMEWHAT LOWER AMOUNTS IN COASTAL VENTURA
COUNTY DUE TO THE DOWNSLOPING. LOCALLY HIGHER AMOUNTS POSSIBLE IN
COASTAL SLO COUNTY AND IN THE EASTERN SAN GABRIELS. SNOW LEVELS WILL
RANGE FROM 5000-5500 FT TONIGHT AND TUESDAY...DROPPING AS LOW AS
4500 FT WEDNESDAY.

THE LOW WILL EXIT THE STATE DURING THE DAY WEDNESDAY AND CLOUDS AND
SHOWERS WILL DECREASE THROUGH THE DAY ENDING LATER IN THE AFTERNOON.
THE BULK OF THE SHOWER ACTIVITY WILL BE OCCUR OVER THE MTNS.

ALL OF THE CLOUDS AND RAIN AS WELL LOW HGTS WILL KEEP MAX TEMPS 4 TO
12 DEGREES BLO NORMAL WITH WEDNESDAY THE COOLEST DAY.

.LONG TERM (THU-SUN)...
A LITTLE POP UP RIDGE ON THURSDAY WILL BRING SOME SUNSHINE TO THE
AREA ALONG WITH A LITTLE WARMING BUT MAX TEMPS WILL REMAIN MANY
DEGREES BLO NORMAL.

ALL MDLS INDICATE SOME SORT OF TROF PASSING THROUGH THE AREA FRIDAY
BUT NON REALLY BRING ANY MEANINGFUL RAIN TO THE AREA AS THE SYSTEM
IS LOOKING PRETTY MOISTURE STARVED. CONFINED LOW CHC RAIN WORDING TO
THE CENTRAL COAST AND JUST BROUGHT MOSTLY CLOUDY SKIES TO THE AREA
ALONG WITH COOLER TEMPS.

ALL SIGNS POINT A VERY NICE WEEKEND WITH A BUILDING RIDGE...CLEAR
SKIES AND WARMING TEMPS. MAX TEMPS WILL FINALLY GO ABOVE NORMAL ON
SUNDAY.

&&

.AVIATION...

31/1130Z

KLAX...

KBUR...

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX).

&&

PUBLIC...RORKE
AVIATION...BRUNO
SYNOPSIS...KAPLAN

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Mar 30, 9:06 AM PDT, 18 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
906 AM PDT SUN MAR 30 2014

CAZ034>041-044>046-051>054-059-087-088-547-548-311300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
906 AM PDT SUN MAR 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

BEACHGOERS WILL FACE AN INCREASED RISK OF HAZARDOUS RIP
CURRENTS.SWIMMERS AND PEOPLE IN THE SURF ZONE SHOULD BE CAUTIOUS OF
RIP CURRENTS.

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

A SECOND STORM SYSTEM WILL MOVE ACROSS THE FORECAST AREA MONDAY
EVENING THROUGH WEDNESDAY MORNING. EXPECT HIGHER RAINFALL AND
SNOWFALL AMOUNTS WITH THIS SYSTEM. A THIRD STORM SYSTEM IS LIKELY TO
AFFECT THE FORECAST AREA THURSDAY NIGHT AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MW

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 3:33 AM PDTSmall Craft AdvisoryLOX17 hr

Nearby

Wind Advisories in California, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.